Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 21, 2012, 11:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 11:00 AM EDT (15:00 UTC)
- Expired
- Jun 21, 2012, 3:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
340 WHUS73 KGRR 211500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT THU JUN 21 2012 LMZ845>847-211900- /O.NEW.KGRR.SC.Y.0049.120621T1500Z-120621T1900Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI- 1100 AM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * WINDS...WEST 10 TO 20 KNOTS DECREASING THIS AFTERNOON. * WAVES...3 TO 5 FEET DECREASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
1 follow-up statement
700 WHUS73 KGRR 211855 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 255 PM EDT THU JUN 21 2012 LMZ845>847-212000- /O.EXP.KGRR.SC.Y.0049.000000T0000Z-120621T1900Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI- 255 PM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON... WINDS AND WAVES HAVE DIMINISHED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MJS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 7:44 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 7:44 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 744 AM EDT THU JUN 21 2012 .SYNOPSIS... ISSUED AT 345 AM EDT THU JUN 21 2012 A COLD FRONT WILL BRING A FEW SHOWERS AND THUNDERSTORMS TODAY. CANADIAN HIGH PRESSURE WILL BRING FAIR WEATHER FRIDAY AND SATURDAY WITH SEASONABLE TEMPERATURES. TEMPERATURES WILL COOL TO SLIGHTLY BELOW NORMAL FOR MOST OF NEXT WEEK. && .SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON) ISSUED AT 345 AM EDT THU JUN 21 2012 OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO DETERMINE PROBABILITIES FOR SHOWERS AND TSTORMS TODAY. RGNL RADAR TRENDS EARLY THIS MORNING SHOW THAT TSTORMS OVER WI CONTINUE TO WEAKEN. THIS TREND SHOULD CONTINUE THROUGH MID MORNING WITH JUST SCATTERED SHOWERS AND PERHAPS A FEW EMBEDDED WEAK TSTORMS WITH DECENT CONVERGENCE NOTED ALONG THE FRONT. THERE IS POTENTIAL FOR SHOWERS AND A FEW TSTORMS TO REDEVELOP LATE MORNING AND EARLY AFTERNOON BUT NO SEVERE WX IS ANTICIPATED DUE TO SEVERAL FACTORS INCLUDING WEAK INSTABILITY AND WEAK PRE FRONTAL DEEP LAYER SHEAR THAT DOES NOT RAMP UP UNTIL AFTER FROPA. FAIR WX WITH SEASONABLE TEMPS ANTICIPATED BEHIND THE FRONT TONIGHT THROUGH SATURDAY AS CANADIAN HIGH PRESSURE BUILDS IN. THERE IS AN UPPER LEVEL DISTURBANCE THAT WILL MOVE IN FROM THE NW FRIDAY WHICH WILL NEED TO BE MONITORED BUT WILL STICK WITH THE DRY FCST AT THIS TIME. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 345 AM EDT THU JUN 21 2012 LITTLE QUESTION WE WILL SEE MUCH COOLER TEMPERATURES THAN WE HAVE SEEN OVER THE PAST WEEK. OVERALL DRY CONDITIONS (LESS THAN NORMAL TOTAL PRECIPITATION) THROUGH THE LONG TERM. I DO NOT MEAN IT WILL NOT RAIN AT ALL... JUST THAT WHAT DOES OCCUR WILL BE LIMITED AT BEST. THERE DOES REMAIN THE ISSUE OF THE SCATTERED SHOWERS AND THUNDERSTORMS FOR SUNDAY BUT THIS DOES NOT LOOK LIKE A MAJOR EVENT DUE TO THE DRY NATURE OF NORTHWEST FLOW EVENTS. EVEN SO THERE IS SOME LIMITED RETURN OF GULF MOISTURE AHEAD OF THE FRONT AND IN FACT THE PRECIPITABLE WATER GETS TO AROUND 1.3 INCHES WHICH IS IN THE 75TH PERCENTILE (DECENT MOISTURE). THERE IS ALSO A 20 TO 30 KNOT LOW LEVEL JET TO HELP THE CAUSE AND 850 DEW POINTS GET TO 12-13C (DECENT TOO). BESIDE THAT THERE IS A COUPLED UPPER JET SURGING SOUTHEAST ACROSS SOUTHERN CANADA JUST NORTH OF LAKE SUPERIOR BUT THE MODELS SHOW DECENT DIVERGENCE OVER LOWER MICHIGAN AS FAR SOUTH AS I-94 AT 18Z SUNDAY. GIVEN ALL OF THAT I WOULD SAY SHOWERS HAVE A DECENT CHANCE OF OCCURRENCE. WHAT LIMITS THIS EVENT IS DRY LOW LEVELS (950 TO 850 MEAN RH UNDER 75 PCT WHEN 700 TO 500 RH IS OVER 90 PCT). SO IT WOULD BE LIMITED EVENT FOR QPF. THERE IS SOME CAPE AND 850 LI ARE NEAR 0C SO THUNDERSTORMS ARE POSSIBLE. THERE IS AN OUTSIDE CHANCE OF SHOWERS TUESDAY AND WEDNESDAY DEPENDING ON JUST HOW FAR WEST THE UPPER LOW FROM CANADA ACTUALLY GETS. EVEN SO TOTAL PRECIPITATION WILL BE THAN A QUARTER INCH ACROSS THE CWA. THE BIG PICTURE IS AN UPPER TROUGH DEVELOPS OVER EASTERN CANADA AND THE EASTERN CONUS BY SUNDAY AS A BLOCKING UPPER HIGH DEVELOPERS SOUTHWEST OF GREENLAND. MEANWHILE A LARGE PACIFIC SYSTEM CLOSES OFF AND STALLS OFF THE CA COAST IN THE SAME TIME FRAME. THAT RESULTS IN A RIDGE OVER THE WESTERN CONUS. THE RESULT IS AN OMEGA BLOCK PATTERN THAT CONTINUES BEYOND THIS FORECAST PERIOD. THE SUNDAY SYSTEM IS THE RESULT OF PACIFIC ORIGIN SHORTWAVE PHASING WITH A DIGGING NORTHERN STREAM SYSTEM. THE KEY TO HOW MUCH RAINFALL WE SEE SUNDAY WILL BE TO THE EXTENT THE BOTH PHASE NEAR MICHIGAN. THERE AFTER ALL A 100 KNOT 300 MB JET DIGGING SOUTH TOWARD WESTERN UPPER MICHIGAN SUNDAY EVENING. THE MODELS ARE ALL OVER THE PLACE OVER THE PAST FEW DAYS WITH THERE THE CORE OF THE COLD AIR ACTUALLY GOES. THE ECMWF HAS BEEN ESPECIALLY UNSTABLE RUN TO RUN ON THIS FEATURE. SO HERE IS THE DEAL... IF THE CORE OF THE COLD AIR DOES GET CLOSE TO MICHIGAN (IN THE WED TIME FRAME) WE WOULD HAVE INSTABILITY SHOWERS AND HIGHS IN THE MID 60S. THIS IS MORE THAN POSSIBLE TOO.... BUT I AM NOT CONFIDENT ENOUGH TO ACTUALLY PUT THIS INTO THE GRIDS YET. IT SHOULD BE POINTED OUT THAT THE LATEST RUN OF THE ECMWF... 21ST 00Z...DOES HAVE SHOWERS OVER ALL OF LOWER MICHIGAN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 742 AM EDT THU JUN 21 2012 VFR CONDITIONS PREVAILED ACROSS THE TAF SITES AT 730 AM THIS MORNING. THE FRONTAL BAND OF SHOWERS AND THUNDERSTORMS HAS LARGELY DISSIPATED. HOWEVER I EXPECT IT TO REDEVELOP NEAR THE LAKE SHORE LATE THIS MORNING AS THE COLD FRONT COMES ON SHORE. THIS IS SHOWN NICELY ON THE LATEST VERSION OF THE HRRR. THE SHOWERS WILL BE POST FRONTAL AND WILL CROSS THE CWA BETWEEN 11 AM (MKG) AND 4 PM (JXN). FOR THE MOST PART VFR CIGS AND VSBY ARE EXPECTED THROUGH SUNRISE THURSDAY. EVEN WITH THE SHOWERS MIDDAY. && .MARINE... ISSUED AT 742 AM EDT THU JUN 21 2012 AFTER LOOKING AT THE WEB CAMS AND AT BUOY REPORTS IT IS CLEAR WAVE HEIGHTS HAVE DIMINISHED BELOW THE 4 FOOT THRESHOLD. AS A RESULT I DROPPED THE SCA. && .HYDROLOGY... ISSUED AT 345 AM EDT THU JUN 21 2012 NO HYDRO ISSUES EXPECTED AS RAINFALL AMOUNTS TODAY WILL BE RATHER LIGHT WITH DRY WX ANTICIPATED FRIDAY INTO THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...LAURENS SHORT TERM...LAURENS LONG TERM...WDM AVIATION...WDM HYDROLOGY...LAURENS MARINE...WDM
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 AM EDT THU JUN 21 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1056 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SWIMMING CONDITIONS FOR PARTS OF THE NEARSHORE WATERS TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA. STORMS ARE NOT EXPECTED TO BE SEVERE BUT ANY THUNDERSTORM WILL HAVE CLOUD TO GROUND LIGHTING AND BRIEF HEAVY RAINFALL. THE THREAT FOR THUNDERSTORMS IS GREATEST OVER THE WESTERN SECTIONS PRIOR TO NOON AND SOUTH AND EAST OF I-69 IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE STORMS ARE NOT EXPECTED BUT IF SEEN PLEASE SEND A MESSAGE TO US THROUGH OUR WEB SITE. LMZ844>849-220815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1056 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR BOATERS FOR PARTS OF THE NEARSHORE WATERS. SCATTERED THUNDERSTORMS ARE EXPECTED UNTIL MID DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SEVERE STORMS ARE NOT EXPECTED BUT IF SEEN PLEASE SEND A MESSAGE TO US THROUGH OUR WEB SITE. WDM MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:49 AM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Ottawa | 4 hr |
| Jun 21, 3:45 PM EDT | Special Weather Statement | GRR | Jackson | 90 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.